Alert archive / Colorado / Flash Flood Warnings in 2013
Flash Flood Warning 19, NWS Pueblo, CO
NWS Pueblo, CO issued this flash flood warning at Aug 11, 2013, 4:02 PM MDT for El Paso County, Colorado. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 11, 2013, 4:02 PM MDT (22:02 UTC)
- Expired
- Aug 11, 2013, 7:00 PM MDT
- In force
- 3 hr
- Issued by
- NWS Pueblo, CO
- Area
- Storm-based polygon
- Flood severity
- None
County El Paso County, CO
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Denver, CO (KDEN), launched 12:00Z, 10.0 hours before the alert went out and 178 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1865 m above ground
- 0-6 km bulk shear
- 23 kt
- 0-1 km storm-relative helicity
- -31 m²/s²
- 0-3 km storm-relative helicity
- 38 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
099 WGUS55 KPUB 112202 FFWPUB COC041-120100- /O.NEW.KPUB.FF.W.0019.130811T2202Z-130812T0100Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE PUEBLO CO 402 PM MDT SUN AUG 11 2013 THE NATIONAL WEATHER SERVICE IN PUEBLO HAS ISSUED A * FLASH FLOOD WARNING FOR... WEST CENTRAL EL PASO COUNTY IN EAST CENTRAL COLORADO... INCLUDING THE WALDO CANYON BURN SCAR AND SURROUNDING AREAS. * UNTIL 700 PM MDT * AT 359 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED THUNDERSTORMS PRODUCING VERY HEAVY RAINFALL ACROSS THE WALDO CANYON BURN SCAR. .25 TO .50 INCHES OF RAIN IS ESTIMATED TO HAVE FALLEN OVER UPPER PORTIONS OF WILLIAMS CANYON. RAINFALL RATES OF .75 INCHES PER HOUR ARE ESTIMATED WITH THESE STORMS...AND ADDITIONAL RAINFALL OF UP TO A HALF AN INCH ARE POSSIBLE. * THIS IS VERY DANGEROUS LIFE THREATENING SITUATION. RUNOFF FROM THIS EXCESSIVE RAINFALL WILL CAUSE FLASH FLOODING TO OCCUR. SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE...COLORADO SPRINGS...CASCADE...CHIPITA PARK AND MANITOU SPRINGS. JUST A SMALL AMOUNT OF RAINFALL ON A BURN SCAR CAN LEAD TO FLASH FLOODING. WATER THAT IS NORMALLY ABSORBED BY THE SOILS AND VEGETATION...RUNS OFF ALMOST INSTANTLY. THIS CAUSES CREEKS AND DRAINAGE AREAS TO FLOOD AT A MUCH FASTER RATE THAN NORMAL. IN ADDITION...THE SOILS IN A BURN SCAR BECOME UNSTABLE WHEN IT RAINS...SOMETIMES RESULTING IN DEBRIS AND FALLING ROCK. ROADS CAN BE WASHED OUT BY THE FORCE OF THE RUSHING WATER AND DEBRIS. && LAT...LON 3897 10485 3883 10487 3889 10500 3901 10499 $$ SR
5 follow-up statements
087 WGUS75 KPUB 112212 FFSPUB FLASH FLOOD STATEMENT NATIONAL WEATHER SERVICE PUEBLO CO 412 PM MDT SUN AUG 11 2013 COC041-120100- /O.CON.KPUB.FF.W.0019.000000T0000Z-130812T0100Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ EL PASO CO- 412 PM MDT SUN AUG 11 2013 ...FLASH FLOOD WARNING REMAINS IN EFFECT FOR WEST CENTRAL EL PASO COUNTY UNTIL 700 PM MDT... AT 410 PM MDT...DOPPLER RADAR ESTIMATES THAT BETWEEN .40 AND .70 INCHES OF RAIN HAS FALLEN OVER WALDO CANYON...UPPER WILLIAMS CANYON...AND NORTHERN PORTIONS OF THE WALDO BURN SCAR. STORMS ARE CURRENTLY WEAKENING...BUT AN ADDITIONAL .20 INCHES OF RAINFALL COULD OCCUR BEFORE STORMS MOVE TOT HE SOUTHEAST OF THE SCAR. SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE...COLORADO SPRINGS...CASCADE AND MANITOU SPRINGS. JUST A SMALL AMOUNT OF RAINFALL ON A BURN SCAR CAN LEAD TO FLASH FLOODING. WATER THAT IS NORMALLY ABSORBED BY THE SOILS AND VEGETATION...RUNS OFF ALMOST INSTANTLY. THIS CAUSES CREEKS AND DRAINAGE AREAS TO FLOOD AT A MUCH FASTER RATE THAN NORMAL. IN ADDITION...THE SOILS IN A BURN SCAR BECOME UNSTABLE WHEN IT RAINS... SOMETIMES RESULTING IN DEBRIS AND FALLING ROCK. ROADS CAN BE WASHED OUT BY THE FORCE OF THE RUSHING WATER AND DEBRIS. LAT...LON 3897 10485 3883 10487 3889 10500 3901 10499 $$ SR
239 WGUS75 KPUB 112232 FFSPUB FLASH FLOOD STATEMENT NATIONAL WEATHER SERVICE PUEBLO CO 432 PM MDT SUN AUG 11 2013 COC041-120100- /O.CON.KPUB.FF.W.0019.000000T0000Z-130812T0100Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ EL PASO CO- 432 PM MDT SUN AUG 11 2013 ...FLASH FLOOD WARNING REMAINS IN EFFECT FOR WEST CENTRAL EL PASO COUNTY UNTIL 700 PM MDT... AT 429 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED THUNDERSTORMS PRODUCING HEAVY RAINFALL ACROSS THE WALDO CANYON BURN SCAR. RADAR ESTIMATED FIVE TENTHS TO SIX TENTHS OF AN INCH OF RAIN IN THE SAND GULCH DRAINAGE...AND ONE HALF TO THREE QUARTERS OF AN INCH OF RAIN IN THE WEST MONUMENT CREEK DRAINAGE. THIS IS A VERY DANGEROUS LIFE THREATENING SITUATION. RUNOFF FROM THIS EXCESSIVE RAINFALL WILL CAUSE FLASH FLOODING TO OCCUR. SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE...COLORADO SPRINGS...CASCADE AND MANITOU SPRINGS. THE THUNDERSTORMS WHICH PROMPTED THE WARNING HAS MOVED EAST OF THE BURN SCAR. ANOTHER WEAKER STORM IS MOVING OVER THE NORTHERN PORTION OF THE WALDO CANYON BURN SCAR. JUST A SMALL AMOUNT OF RAINFALL ON A BURN SCAR CAN LEAD TO FLASH FLOODING. WATER THAT IS NORMALLY ABSORBED BY THE SOILS AND VEGETATION...RUNS OFF ALMOST INSTANTLY. THIS CAUSES CREEKS AND DRAINAGE AREAS TO FLOOD AT A MUCH FASTER RATE THAN NORMAL. IN ADDITION...THE SOILS IN A BURN SCAR BECOME UNSTABLE WHEN IT RAINS... SOMETIMES RESULTING IN DEBRIS AND FALLING ROCK. ROADS CAN BE WASHED OUT BY THE FORCE OF THE RUSHING WATER AND DEBRIS. LAT...LON 3897 10485 3883 10487 3889 10500 3901 10499 $$
711 WGUS75 KPUB 112249 FFSPUB FLASH FLOOD STATEMENT NATIONAL WEATHER SERVICE PUEBLO CO 449 PM MDT SUN AUG 11 2013 COC041-120100- /O.CON.KPUB.FF.W.0019.000000T0000Z-130812T0100Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ EL PASO CO- 449 PM MDT SUN AUG 11 2013 ...FLASH FLOOD WARNING REMAINS IN EFFECT FOR WEST CENTRAL EL PASO COUNTY UNTIL 700 PM MDT... AT 448 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED THUNDERSTORMS PRODUCING HEAVY RAINFALL ACROSS THE WALDO CANYON BURN SCAR. RADAR ESTIMATES SIX TO EIGHT TENTHS OF AN INCH OF RAIN FELL IN THE UPPER PORTIONS OF THE CAMP CREEK BASIN. THIS IS A VERY DANGEROUS LIFE THREATENING SITUATION. RUNOFF FROM THIS EXCESSIVE RAINFALL WILL CAUSE FLASH FLOODING TO OCCUR. SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE...COLORADO SPRINGS...CASCADE AND MANITOU SPRINGS. THUNDERSTORMS CONTINUE TO WEAKEN AND MOVE OFF OF THE BURN SCAR. JUST A SMALL AMOUNT OF RAINFALL ON A BURN SCAR CAN LEAD TO FLASH FLOODING. WATER THAT IS NORMALLY ABSORBED BY THE SOILS AND VEGETATION...RUNS OFF ALMOST INSTANTLY. THIS CAUSES CREEKS AND DRAINAGE AREAS TO FLOOD AT A MUCH FASTER RATE THAN NORMAL. IN ADDITION...THE SOILS IN A BURN SCAR BECOME UNSTABLE WHEN IT RAINS... SOMETIMES RESULTING IN DEBRIS AND FALLING ROCK. ROADS CAN BE WASHED OUT BY THE FORCE OF THE RUSHING WATER AND DEBRIS. LAT...LON 3897 10485 3883 10487 3889 10500 3901 10499 $$
647 WGUS75 KPUB 112303 FFSPUB FLASH FLOOD STATEMENT NATIONAL WEATHER SERVICE PUEBLO CO 503 PM MDT SUN AUG 11 2013 COC041-120100- /O.CON.KPUB.FF.W.0019.000000T0000Z-130812T0100Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ EL PASO CO- 503 PM MDT SUN AUG 11 2013 ...FLASH FLOOD WARNING REMAINS IN EFFECT FOR WEST CENTRAL EL PASO COUNTY UNTIL 700 PM MDT... AT 501 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED ONLY LIGHT RAIN IS FALLING ON THE WALDO CANYON BURN SCAR. THIS IS A VERY DANGEROUS LIFE THREATENING SITUATION. RUNOFF FROM THIS EXCESSIVE RAINFALL WILL CAUSE FLASH FLOODING TO OCCUR. SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE...COLORADO SPRINGS...CASCADE AND MANITOU SPRINGS. SOME RESIDUAL FLASH FLOODING IS POSSIBLE DUE TO THE EARLIER HEAVY RAIN. JUST A SMALL AMOUNT OF RAINFALL ON A BURN SCAR CAN LEAD TO FLASH FLOODING. WATER THAT IS NORMALLY ABSORBED BY THE SOILS AND VEGETATION...RUNS OFF ALMOST INSTANTLY. THIS CAUSES CREEKS AND DRAINAGE AREAS TO FLOOD AT A MUCH FASTER RATE THAN NORMAL. IN ADDITION...THE SOILS IN A BURN SCAR BECOME UNSTABLE WHEN IT RAINS... SOMETIMES RESULTING IN DEBRIS AND FALLING ROCK. ROADS CAN BE WASHED OUT BY THE FORCE OF THE RUSHING WATER AND DEBRIS. LAT...LON 3897 10485 3883 10487 3889 10500 3901 10499 $$
826 WGUS75 KPUB 112339 FFSPUB FLASH FLOOD STATEMENT NATIONAL WEATHER SERVICE PUEBLO CO 539 PM MDT SUN AUG 11 2013 COC041-112353- /O.CAN.KPUB.FF.W.0019.000000T0000Z-130812T0100Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ EL PASO CO- 539 PM MDT SUN AUG 11 2013 ...THE FLASH FLOOD WARNING THAT WAS IN EFFECT FOR WEST CENTRAL EL PASO COUNTY IS CANCELLED... EXCESS RUNOFF FROM HEAVY RAIN HAS ENDED OVER THE WARNED AREA. STREAMS AND CREEKS IN THE WARNED AREA HAVE RECEDED OR WERE BEGINNING TO RECEDE...ENDING THE FLOOD THREAT. IF FLOODING HAS BEEN OBSERVED... PLEASE REPORT IT TO YOUR LOCAL LAW ENFORCEMENT AGENCY. RAIN SHOWERS WERE OVER THE EASTERN EDGE OF THE WALDO CANYON BURN SCAR. THEY WERE MOVING SOUTHEAST AND SHOULD EXIT THE BURN SCAR BY 550 PM. JUST A SMALL AMOUNT OF RAINFALL ON A BURN SCAR CAN LEAD TO FLASH FLOODING. WATER THAT IS NORMALLY ABSORBED BY THE SOILS AND VEGETATION...RUNS OFF ALMOST INSTANTLY. THIS CAUSES CREEKS AND DRAINAGE AREAS TO FLOOD AT A MUCH FASTER RATE THAN NORMAL. IN ADDITION...THE SOILS IN A BURN SCAR BECOME UNSTABLE WHEN IT RAINS... SOMETIMES RESULTING IN DEBRIS AND FALLING ROCK. ROADS CAN BE WASHED OUT BY THE FORCE OF THE RUSHING WATER AND DEBRIS. LAT...LON 3897 10485 3883 10487 3889 10500 3901 10499 $$
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pueblo, CO wrote its last area forecast discussion before this flash flood warning went out at Aug 11, 3:16 PM MDT, 46 minutes earlier.
Area forecast discussion, Aug 11, 3:16 PM MDT, 46 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE PUEBLO CO 316 PM MDT SUN AUG 11 2013 .SHORT TERM...(THIS EVENING THROUGH MONDAY) ISSUED AT 256 PM MDT SUN AUG 11 2013 CURRENTLY...JUST SPOTTY CONVECTION OVR THE MTS AND NRN PORTIONS OF THE CWA. WINDS ARE GENERALLY LIGHT AND TEMPS ARE IN THE 80S OVER THE PLAINS. A WEAK SURGE IS APPARENT OVER NERN CO...WHERE THE WINDS ARE GENERALLY FROM THE ENE. THIS IS WHERE THE BULK OF SCT SHOWERS AND STORMS IS...IN ASSOCIATION WITH A WEAK DISTURBANCE MOVING THRU OUR AREA. HIGH RES MODELS CONTINUE TO SHOW THE BEST POTENTIAL FOR STRONGER AND MORE WIDESPREAD CONVECTION OVER THE PALMER DVD AND PIKES PEAK REGION...IN ASSOCIATION WITH THE DISTURBANCE...THROUGH THIS EVE. SHOULD BE PRETTY QUIET OVERNIGHT AFTER STORMS EXIT TO THE E. TOMORROW LOOKS FAIRLY SIMILAR TO TODAY...WITH THE BEST UPPER FORCING AND LIFT LOOKING TO BE OVER NRN PORTIONS OF THE DISTRICT. COULD SEE A BIT MORE COVERAGE OF STORMS TOMORROW. BETWEEN FALLING TEMPS ALOFT AND MORE CLOUDS/PRECIP...ALSO EXPECT TEMPS TO BE SLIGHTLY BELOW CLIMO FOR THE PLAINS...GENERALLY IN THE 80S. ROSE .LONG TERM...(MONDAY NIGHT THROUGH SUNDAY) ISSUED AT 256 PM MDT SUN AUG 11 2013 .MONDAY NIGHT THROUGH WEDNESDAY...THIS PERIOD WILL BE CHARACTERIZED BY MOIST UPSLOPE FLOW ON THE EASTERN PLAINS...WEST TO NORTHWEST FLOW ALOFT...AND SOME MIDDLE LEVEL DRYING. FOCUS FOR SIGNIFICANT WEATHER WILL BE OVER THE PLAINS AND EASTERN MOUNTAINS. WITH LOW LEVEL MOISTURE AND DISTURBANCES MOVING THOUGH THE REGION...THERE IS THE THREAT FOR THUNDERSTORMS WITH LOCALLY HEAVY RAINFALL MOSTLY OVER THE EASTERN MOUNTAINS AND PLAINS. THE FIRST POTENTIAL ROUND FOR SIGNIFICANT STORMS WILL BE MONDAY EVENING. MODELS STILL ARE DIFFERING ON HOW MUCH LOW LEVEL MOISTURE ADVECTS WESTWARD AND THE AMOUNT OF INSTABILITY. CURRENTLY...BEST INSTABILITY AND MOISTURE APPEAR TO BE CLOSE TO THE KANSAS BORDER. ON TUESDAY AND WEDNESDAY...THE SAME PATTERN CONTINUES. THE AMOUNT AND INTENSITY OF CONVECTION WILL BE DETERMINED BY SUBTLE FEATURES WHICH ARE DIFFICULT TO FORECAST THIS FAR OUT. THERE IS THE THREAT FOR LOCALLY HEAVY RAINFALL BOTH AFTERNOONS AND EVENINGS OVER THE EASTERN MOUNTAINS AND PLAINS. BULK SHEARS WILL BE OVER 30 KNOTS...AND THERE MAY ALSO BE THE THREAT FOR SEVERE WEATHER. FURTHER WEST...DRIER AIR WILL TRY TO ADVECT IN FROM THE WEST. THERE WILL STILL BE ENOUGH MOISTURE FOR SOME AFTERNOON AND EVENING CONVECTION...BUT THREAT FOR HEAVY RAINFALL IS LESS. .THURSDAY THROUGH SUNDAY...UPPER RIDGE MOVES EAST WITH THE LOWER LEVELS BECOMING DRIER. EXPECT CONVECTIVE CHANCES TO GRADUALLY DECREASE EACH SUCCESSIVE DAY OVER THE PLAINS AND EASTERN MOUNTAINS. GFS APPEARS TO BE TOO STRONG WITH THE UPPER TROUGH ON SUNDAY OVER THE NORTHERN ROCKIES. PREFER THE DRIER AND LESS ACTIVE EC SOLUTION. && .AVIATION...(FOR THE 00Z TAFS THROUGH 00Z MONDAY EVENING) ISSUED AT 256 PM MDT SUN AUG 11 2013 VFR CONDITIONS AND LIGHT WINDS EXPECTED TO CONTINUE THROUGH TOMORROW. THERE WILL STILL BE THE RISK OF A FEW AFTERNOON AND EVENING STORMS...ESPECIALLY INVOF KCOS. ROSE && .PUB WATCHES/WARNINGS/ADVISORIES... NONE. && SHORT TERM...ROSE LONG TERM...PGW AVIATION...ROSE
Hazardous weather outlook, Aug 11, 12:09 PM MDT, 3 hours 53 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE PUEBLO CO 1209 PM MDT SUN AUG 11 2013 COZ058>089-093>099-121815- WESTERN MOSQUITO RANGE/EAST LAKE COUNTY ABOVE 11000 FT- LEADVILLE VICINITY/LAKE COUNTY BELOW 11000 FT- EASTERN SAWATCH MOUNTAINS ABOVE 11000 FT- WESTERN CHAFFEE COUNTY BETWEEN 9000 AND 11000 FT- CENTRAL CHAFFEE COUNTY BELOW 9000 FT- WESTERN MOSQUITO RANGE/EAST CHAFFEE COUNTY ABOVE 9000 FT- SAGUACHE COUNTY WEST OF CONTINENTAL DIVIDE BELOW 10000 FT- SAGUACHE COUNTY EAST OF CONTINENTAL DIVIDE BELOW 10000 FT- LA GARITA MOUNTAINS ABOVE 10000 FT- UPPER RIO GRANDE VALLEY/EASTERN SAN JUAN MOUNTAINS BELOW 10000 FT- EASTERN SAN JUAN MOUNTAINS ABOVE 10000 FT- DEL NORTE VICINITY/NORTHERN SAN LUIS VALLEY BELOW 8500 FT- ALAMOSA VICINITY/CENTRAL SAN LUIS VALLEY BELOW 8500 FT- SOUTHERN SAN LUIS VALLEY- NORTHERN SANGRE DE CRISTO MOUNTAINS BETWEEN 8500 AND 11000 FT- NORTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 11000 FEET- SOUTHERN SANGRE DE CRISTO MOUNTAINS BETWEEN 7500 AND 11000 FT- SOUTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 11000 FT- NORTHWESTERN FREMONT COUNTY ABOVE 8500 FT- WESTERN/CENTRAL FREMONT COUNTY BELOW 8500 FT- WET MOUNTAIN VALLEY BELOW 8500 FEET- WET MOUNTAINS BETWEEN 6300 AND 10000 FT- WET MOUNTAINS ABOVE 10000 FT- TELLER COUNTY/RAMPART RANGE ABOVE 7500 FT/PIKES PEAK BETWEEN 7500 AND 11000 FT-PIKES PEAK ABOVE 11000 FT- CANON CITY VICINITY/EASTERN FREMONT COUNTY- NORTHERN EL PASO COUNTY/MONUMENT RIDGE/RAMPART RANGE BELOW 7500 FT- COLORADO SPRINGS VICINITY/SOUTHERN EL PASO COUNTY/RAMPART RANGE BELOW 7400 FT-PUEBLO AND VICINITY/PUEBLO COUNTY BELOW 6300 FT- WALSENBURG VICINITY/UPPER HUERFANO RIVER BASIN BELOW 7500 FT- TRINIDAD VICINITY/WESTERN LAS ANIMAS COUNTY BELOW 7500 FT- CROWLEY COUNTY-LA JUNTA VICINITY/OTERO COUNTY- EASTERN LAS ANIMAS COUNTY-WESTERN KIOWA COUNTY- EASTERN KIOWA COUNTY-LAS ANIMAS VICINITY/BENT COUNTY- LAMAR VICINITY/PROWERS COUNTY-SPRINGFIELD VICINITY/BACA COUNTY- 1209 PM MDT SUN AUG 11 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL...EAST CENTRAL...SOUTH CENTRAL AND SOUTHEAST COLORADO. .DAY ONE...THIS AFTERNOON AND TONIGHT ISOLATED TO SCATTERED SHOWERS AND THUNDERSTORMS WILL BE POSSIBLE OVER SOUTHERN COLORADO THIS AFTERNOON AND TONIGHT. A FEW STRONG STORMS WILL BE CAPABLE OF PRODUCING LOCALLY HEAVY RAIN...GUSTY WINDS...SMALL HAIL AND LIGHTNING FROM THIS AFTERNOON THROUGH THIS EVENING. IF ONE OF THESE STORMS MOVES OVER AREA BURN SCARS...SUCH AS THE WALDO CANYON BURN SCAR...LOCAL FLASH FLOODING COULD OCCUR. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY ISOLATED TO SCATTERED THUNDERSTORMS WILL BE POSSIBLE EACH DAY WITH THE GREATEST COVERAGE ACROSS THE MOUNTAINS. A COLD FRONT WILL MOVE INTO THE REGION TUESDAY AND WEDNESDAY WHICH WILL INCREASE THE POTENTIAL FOR MORE WIDESPREAD THUNDERSTORMS ACROSS THE SOUTHEAST MOUNTAINS AND PLAINS. THE MAIN THREAT WITH THUNDERSTORMS WILL BE HEAVY RAINFALL AND DANGEROUS CLOUD TO GROUND LIGHTNING. SOME SMALL HAIL WILL BE POSSIBLE WITH THE STRONGER STORMS. LOCALIZED FLASH FLOODING WILL BE POSSIBLE...ESPECIALLY IF THE STRONGER THUNDERSTORMS IMPACT THE BURN SCARS. .SPOTTER INFORMATION STATEMENT... WEATHER CONDITIONS THAT MEET REPORTING CRITERIA FOR SPOTTERS WILL BE POSSIBLE THIS AFTERNOON AND EVENING OVER SOUTH CENTRAL AND SOUTHEAST COLORADO. 44/44
In the hours before
Special weather statement, Aug 11, 3:07 PM MDT, 55 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PUEBLO CO 307 PM MDT SUN AUG 11 2013 COZ081-084-085-112130- COLORADO SPRINGS VICINITY/SOUTHERN EL PASO COUNTY/RAMPART RANGE BELOW 7400 FT-NORTHERN EL PASO COUNTY/MONUMENT RIDGE/RAMPART RANGE BELOW 7500 FT-TELLER COUNTY/RAMPART RANGE ABOVE 7500FT/PIKE'S PEAK BETWEEN 7500 AND 11000 FT- 307 PM MDT SUN AUG 11 2013 ...THE NATIONAL WEATHER SERVICE IN PUEBLO HAS ISSUED A SIGNIFICANT WEATHER ADVISORY FOR... EAST CENTRAL TELLER COUNTY IN CENTRAL COLORADO... WEST CENTRAL EL PASO COUNTY IN EAST CENTRAL COLORADO...THIS INCLUDES...THE WALDO CANYON BURN SCAR AND SURROUNDING AREAS. AT 301 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED SCATTERED THUNDERSTORMS DEVELOPING WEST AND NORTH OF THE BURN SCAR. STORMS ARE EXPECTED TO CONTINUE BUILDING OVER THE AREA AND WILL MOVE SLOWLY TO THE EAST SOUTHEAST AT UNDER 10 MPH. RAINFALL RATES ARE CURRENTLY LIGHT...UNDER .20 INCHES PER HOUR...BUT SOME INTENSIFICATION OF STORMS IS POSSIBLE THROUGH THIS AFTERNOON AND EARLY EVENING BEFORE STORMS DISSIPATE AND MOVE TO THE EAST. PERSONS IN THE AREA SHOULD BE PREPARED TO TAKE ACTION IF AN ADVISORY OR WARNING IS ISSUED. LOCATIONS IMPACTED INCLUDE... EXTREME NORTHWESTERN COLORADO SPRINGS. AIR FORCE ACADEMY. THE WALDO CANYON BURN SCAR AND SURROUNDING AREAS. SR
The office that day
Everything else NWS Pueblo, CO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 10, 6:03 PM MDT | Flash Flood Warning | PUB | Fremont | 3 hr |
| Aug 10, 8:10 PM MDT | Areal Flood Advisory | PUB | Pueblo | 3 hr |
| Aug 11, 3:44 PM MDT | Areal Flood Advisory | PUB | El Paso | 106 min |
| Aug 11, 4:19 PM MDT | Areal Flood Advisory | PUB | Mineral | 3 hr |
| Aug 11, 5:00 PM MDT | Areal Flood Advisory | PUB | El Paso | 3 hr |
Nearby
Flash Flood Warnings in Colorado, 2013Every flash flood warning in 2013
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.